Hail, Cherokee
- When
- September 14, 3:55 PM CST
- Where
- Cherokee County, 3 mi SW of Cleghorn
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.783, -95.750
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Sep 14, 1:35 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 235 PM CDT TUE SEP 14 2004 .DISCUSSION... CURNT SHWRS AND TSTMS OVER SERN PART OF AREA AS WELL AS ACTVTY APPCHG WRN PART OF FCST AREA ARE BARELKY A BEGINNING. A CONTINUATION OF ERYR DISCUSSED FACTORS SUCH AS WRM/STNRY FNT SERN CRNR OF AREA...GREAT CONTRAST AND CONVERGNCE IN FVRBL WND FIELDS...AND RICH AND DEEP MOISTR SHUD MAKE FOR A HVY RAIN EVENT OVER SERN PART OF AREA TNGT. CONTINUING FLOOD WATCH A NO BRAINER ESPLY WHEN U ADD THE CURNTLY WET CONDS. DESPITE THE FOCUS OF HVY RAIN AND FLOOD POTENTL IN THE SE...MAINLY NWRN IA...REST OF CWA WILL NOT BE LEFT OUT OF DECENT SHWR/TSTM CVRG TNGT AS STG SHRTWV MOVES INTO AREA EVEN THO AMOUNTS WILL BE QUITE A BIT LWR TO W AND N. ACTVTY SHUD MOVE OUT GRDLY FROM THE W WED...THO SOME DECENT RAINFALL STILL PSBL FAR E MAINLY IN MRNG. CLRNG WILL BEGIN FROM THE W WED AFTN AND SHUD SPRD RPDLY OVER AREA WED NGT. WITH THE CLRNG SKIES AND LGT WNDS WE MAY HAVE TO WATCH OUT FOR SIGNIFCNT RADIATION FOG EVENT LATE WED NGT/ERY THU MRNG. WILL HOLD OFF FOR NOW TIL DETAILS OF CLRNG AND LGT WNDS BCM MORE SETTLED. THIS CLRNG SHUD USHER IN A DRY PD WHICH SHUD CONT TIL WE GET TO NEAR END OF FCST PD. AT THAT POINT APPCH OF LARGE SCALE TROF WILL BRING A THREAT OF SHWRS OR TSTMS LAST DAY OR TWO...ALG WITH COOLING FOR TUE ASSUMING FNT COMES THRU AS MOST MODELS SHOW. GFS LOOKS A LTL TOO FAST ON TROF/FNT COMPARED WITH OTHER MODELS. HAVE BEEN FAIRLY MODERATE ON WARMNG OVER THE WEEKEND THO CERTAINLY GOING WRMR THAN WE HAD. IF AIR STAYS DRY ENUF WE CUD GET BACK TO SEEING A FEW 90S...BUT WILL KEEP IN 80S FOR NOW. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...FLOOD WATCH TNGT XTRM SERN SD UNION CO MN...FLOOD WATCH TNGT JACKSON CO IA...FLOOD WATCH TNGT ALL OF NWRN IA XCP LYON CO NE...FLOOD WATCH TNGT DIXON AND DAKOTA COS && WILLIAMS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1147 AM CDT TUE SEP 14 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-151200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1147 AM CDT TUE SEP 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS WILL REDEVELOP NEAR A VERMILLION TO SPENCER IOWA LINE AFTER 4 PM THIS AFTERNOON. SOME STORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND EARLY THIS EVENING ALONG AND SOUTH OF A VERMILLION TO SPIRIT LAKE LINE. VERY HEAVY RAINFALL...HAIL THE SIZE OF HALF DOLLARS AND WIND GUSTS TO 60 MPH ARE THE MAIN THREATS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE ALONG AND JUST SOUTH OF THIS FRONT. THE THREAT FOR TORNADOES WILL BE MAINLY SOUTH OF A SIOUX CITY TO LINN GROVE LINE. FLOODING... THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING OVER NORTHEAST NEBRASKA...NORTHWEST IOWA...FAR SOUTHEAST SOUTH DAKOTA AND FAR SOUTHERN MINNESOTA WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAINFALL. SOME LOCATIONS COULD SEE AMOUNTS OF 2 TO 4 INCHES...WITH HOURLY RAINFALL RATES APPROACHING TWO INCHES. A FEW RIVERS....CREEKS AND STREAMS COULD APPROACH BANKFULL AND URBAN FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 500 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 08
The Sioux Falls radar (KFSD), 120 km away, was scanning. The volume nearest the first event began at 21:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2004Every state in 2004This day in weather historyWarnings in Iowa, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424515.